Hail, Wibaux
- When
- June 25, 10:12 PM MST
- Where
- Wibaux County, Wibaux
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.980, -104.180
The hail was accompanied by 1 inch of rain in 30 minutes.
An isolated severe thunderstorm produced hail in central Wibaux County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
An isolated severe thunderstorm produced hail in central Wibaux County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 25, 7:19 PM MST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 819 PM MDT MON JUN 25 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... SURFACE LOW MOVING ACROSS SOUTHERN SASKATCHEWAN WITH STRONG GRADIENT WINDS BEHIND EXTENDING INTO CENTRAL MONTANA. WEAKER GRADIENT...WITH HIGH PRESSURE FURTHER EAST...SO HAVE LET LAKE WIND ADVISORY FOR FORT PECK LAKE EXPIRE. AS SURFACE LOW SPIN ACROSS SASKATCHEWAN EXPECT STRONGEST WINDS OVERNIGHT TO BE ALONG THE BORDER WITH WINDS CONTINUING TO WEAKEN ACROSS THE LAKE AREA. SECOND UPDATE TO FORECAST WAS TO EXPAND LOW POPS INTO SOUTHWEST ZONES. DRY JET PUSHING INTO CENTRAL MONTANA...WRAPPING INTO THE UPPER LOW OVER SOUTHERN ALBERTA. A LINE OF WEAK SHOWERS/THUNDERSTORMS DEVELOPED ON THE EDGE OF THIS JET...EXTENDING FROM BILLINGS NORTH TOWARD GLASGOW. EXPECT CONVECTION TO CONTINUE TO WEAKEN THIS EVENING AS DRY AIR PUSHES EAST. OTHERWISE FORECAST LOOKS ON TRACK WITH CANADIAN SYSTEM SLIDING EAST AND RIDGE BUILDING OVER THE STATE THROUGH MID WEEK. EBERT PREVIOUS SHORT TERM DISCUSSION...THE UPPER LOW OVER NORTHWEST MONTANA WILL MAKE ITS WAY NORTH INTO SOUTHERN SASKATCHEWAN TONIGHT. THE COLD FRONT ASSOCIATED WITH THE UPPER LOW CONTINUES TO PUSH THROUGH EASTERN MONTANA...WITH GUSTY WESTERLY WINDS DEVELOPING BEHIND IT. WILL HANG ON TO THE LAKE WIND ADVISORY AS WINDS WILL BE IN THE 20 TO 30 MPH RANGE. THE BEST INSTABILITY THIS AFTERNOON AND EVENING LIES ALONG THE NORTH DAKOTA BORDER SO EXPECT A FEW THUNDERSTORMS TO DEVELOP LATER ON THERE. THERE IS ALSO THE POTENTIAL FOR ISOLATED SHOWERS ALONG THE CANADIAN BORDER...WHICH IS IN VICINITY OF THE UPPER TROUGH. WINDS WILL DECREASE BY MID EVENING AND SKIES WILL PARTIALLY CLEAR OUT...MAKING FOR A COOLER NIGHT THEN THE AREA HAS SEEN IN QUITE A FEW DAYS. TUESDAY INTO WEDNESDAY UPPER LEVEL RIDGING WILL BECOME THE DOMINANT PLAYER. THIS RIDGE WILL SERVE TO KEEP THE AREA DRY...AS WELL AS WARM TEMPERATURES. WEST WINDS TUESDAY WILL GIVE WAY TO EASTERLY FLOW TUESDAY NIGHT AND WEDNESDAY IN RESPONSE TO A SURFACE HIGH DROPPING SOUTHWARD OUT OF CANADA INTO THE UPPER MIDWEST. GILCHRIST .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE PATTERN LOOKS MORE SUMMERY...AS MIGHT BE EXPECTED WITH JULY APPROACHING. AN UPPER RIDGE BUILDS FAIRLY SHARPLY OVER THE AREA IN RESPONSE TO A LARGE UPPER LOW COMPLEX OVER THE GULF OF ALASKA AND EASTERN PACIFIC. THE CLOSED HIGH CENTER MOVES N FROM MEXICO AND INTENSIFIES. THICKNESSES ARE IN THE 570S DM MUCH OF THE PERIOD. MODEL 850 MB TEMPS ALL INDICATED WARMER HIGHS THAN CURRENTLY FORECAST. MEX HAS 90 FOR GGW. CURRENT TEMPS APPEAR A LITTLE COOL FOR THE PATTERN TOO...SO RAISED HIGHS MOST PERIODS...ESPECIALLY THU. A COOL FRONT MOVES THRU THE AREA OVER THE WEEKEND GIVING THE BEST CHANCE OF ANY TSTORMS. CURRENT POPS ARE QUITE BROADBRUSHY NEAR- CLIMO MOST EVERY 12 HOUR PERIOD...BUT ARE NOT UNREASONABLE FOR THE PATTERN WITH RIDGE AXIS JUST TO OUR E. LATE IN PERIOD...PAST FEW GFS RUNS HAVE INDICATED THE UPPER HIGH BECOMES QUITE STRONG AND DOMINATING OVER MOST OF THE WESTERN AND PLAINS STATES...SIGNS OF A MORE SETTLED MID-SUMMER TYPE OF PATTERN. SIMONSEN PREVIOUS LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...SLOW MOVING OMEGA BLOCK TYPE UPPER RIDGE WILL DOMINATE THE EXTENDED FORECAST. THE RIDGE WILL SANDWICHED BETWEEN UPPER LOWS IN QUEBEC AND OFF THE BRITISH COLUMBIA COAST. THE RIDGE AXIS IS EXPECTED TO BE OVER EASTERN MONTANA THURSDAY AND FRIDAY AND MOVE INTO THE DAKOTAS FOR SATURDAY AND SUNDAY. SOME RUN TO RUN DIFFERENCES IN THE RIDGE START SHOWING UP NEXT SUNDAY BUT THE MODEL TREND AT THE MOMENT IS TO MOVE THE RIDGE BACK INTO MONTANA EARLY NEXT WEEK. SHORTWAVES ARE EXPECTED TO SPIN OFF THE WEST COAST UPPER LOW TOWARDS MONTANA THROUGH THE PERIOD WHICH WILL BRING AT LEAST ISOLATED THUNDERSTORMS FROM TIME TO TIME. NOT READY TO PIN POINT WHEN ANY STORMS WILL OCCUR. WILL GENERALLY BROADBRUSH A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. SURFACE HIGH TO THE EAST WITH SURFACE TROUGH TO THE WEST WILL BRING EAST WINDS TO EASTERN MONTANA. THE MODELS EVENTUALLY MOVE THIS TROUGH TO EASTERN MONTANA NEXT WEEKEND. GIVING THE BLOCKING PATTERN IN PLACE...WILL STICK WITH SLOWER TIMING OF LAST NIGHTS MODEL RUN. FORRESTER && .AVIATION... VFR WITH BROKEN CEILINGS AROUND 5K FT AGL THIS EVENING...AND A SCATTERED LAYER 2K FT AGL. ISOLATED SHOWERS WILL HAVE MINOR IMPACT ON VISIBILITIES AND CEILINGS. 15-20KT WEST WIND TO GRADUALLY DIMINISH A LITTLE OVERNIGHT WITH SKIES BECOMING MOSTLY CLEAR. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1158 AM MDT MON JUN 25 2007 MTZ017-022-023-260200- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 1158 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM THIS EVENING. A NORTH TO NORTHEAST WIND OF 10 TO 20 MPH WILL SHIFT INTO THE WEST TO NORTHWEST LATE THIS MORNING...AND WILL INCREASE TO 20 TO 25 MPH. OCCASIONAL GUSTS TO 35 MPH ARE POSSIBLE THIS AFTERNOON. THE STRONG WIND WILL RAPIDLY DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MTZ016-018>021-024>027-059>062-260200- CENTRAL AND SOUTHEAST PHILLIPS-DANIELS-SHERIDAN-WESTERN ROOSEVELT- PETROLEUM-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1158 AM MDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Glasgow radar (KGGW), 228 km away, was scanning. The volume nearest the first event began at 05:13 UTC.
1 hail. Local standard time, as filed.
The hail was accompanied by 1 inch of rain in 30 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28878.